MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC VSI MICRO-INTRODUCER KITS; CATHETER

VASCULAR SOLUTIONS LLC VSI MICRO-INTRODUCER KITS; CATHETER
Model Number 7264V
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: the physician was putting wire in through the needle and had difficulty.When he tried to pull the wire out he had difficulty and then wire was shredded.Additional information: during a peripheral angioplasty procedure, while gaining access in a heavily calcified femoral artery, the tip of the guidewire unravelled and separated.The guidewire was removed in its entirety.Another mik was opened to complete the procedure.No patient harm, injury or health consequence was reported.
 
Additional Manufacturer Narrative
(b)(4).An investigation has been opened to review historical data and risk documentation.A follow up report will be submitted after investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).One-unit of mik wire was returned to teleflex for evaluation.Minor blood particulates were noted on the unit.Approximately 4.5 cm of the distal tip was separated when compared to a good unit.Heraeus was notified of the complaint.A dhr review was completed.No issues or non-conformities were noted.Case details were reviewed.Customer stated "the physician was putting wire in through the needle and had difficulty.When he tried to pull the wire out, he had difficulty and then wire was shredded." the damages are likely to have occurred during use when operated against resistance.Per ifu - never advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the guidewire against resistance may result in separation of the guidewire tip, damage to the guidewire, or vessel perforation.- do not withdraw the guidewire through the needle.If necessary, remove both the needle and guidewire as a unit to prevent the needle from damaging or shearing the guidewire.Additional information was requested.A response was received.Procedure was peripheral angioplasty.Vessel was heavily calcified.Guidewire was removed in its entirety.No harm or injury noted.It is likely that the wire was pulled against the calcified vessel or against the bevel of the needle leading to separation.Based on the information, the most likely root cause of the issue is operational context and/or unintended use error.

Brand Name
VSI MICRO-INTRODUCER KITS
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
elaine cully
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17323426
Report Number2134812-2023-00031
Device Sequence Number20405833
Product Code DYB
UDI-Device Identifier10841156107109
UDI-Public10841156107109
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K180913
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7264V
Device Catalogue Number7264V
Device Lot Number73M2200055
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2023
Supplement Date Received by Manufacturer06/27/2023
Initial Report FDA Received Date07/14/2023
Supplement Report FDA Received Date08/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient Age75 YR
Patient SexFemale